Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 36, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 13, 2015, 11:10 AM EDT for Lawrence County, Martin County, Indiana. It took effect at Mar 13, 2015, 8:25 PM EDT. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2015, 11:10 AM EDT (15:10 UTC)
- In effect from
- Mar 13, 2015, 8:25 PM EDT
- Expired
- Mar 22, 2015, 6:00 AM EDT
- In force
- 8 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lawrence County, IN, Martin County, IN
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River at Williams (WLLI3).
- Action stage
- 5 ft
- Minor stage
- 8 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 13, 10:40 AM EDT, 30 minutes earlier.
Area forecast discussion, Mar 13, 10:40 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1040 AM EDT FRI MAR 13 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 325 AM EDT FRI MAR 13 2015 WIDESPREAD RAINFALL COULD LEAD TO POTENTIAL FLOODING THROUGH TOMORROW AS A LOW PRESSURE SYSTEM CURRENTLY OVER THE LOWER MISSISSIPPI VALLEY CONTINUES ITS TRACK TOWARD THE TENNESSEE VALLEY. RAIN WILL END FROM NORTHWEST TO SOUTHEAST ON SATURDAY AFTERNOON AND BE FOLLOWED BY DRY CONDITIONS THROUGH THE REMAINDER OF THE EXTENDED PERIOD. A WEAK FRONTAL SYSTEM IS PROGGED TO DRIFT THROUGH THE AREA ON MONDAY NIGHT...BUT MOISTURE WILL BE LIMITED. && .NEAR TERM /THIS AFTERNOON/... ISSUED AT 954 AM EDT FRI MAR 13 2015 RADAR CONTINUES TO SHOW A SHIELD OF RAIN OVER CENTRAL INDIANA SPREADING NORTHEAST ACROSS THE STATE, WATER VAPOR IMAGERY SHOWS A PLUME OF MOISTURE STREAMING NORTHWARD FROM THE DEEP SOUTH TOWARD THE MISSISSIPPI VALLEY. SURFACE ANALYSIS SHOWS LOW PRESSURE IN PLACE OVER EASTERN TEXAS ALONG WITH A WARM FRONT STRETCHING NORTHEAST INTO THE OHIO VALLEY. THE SURFACE LOW IS EXPECTED TO PUSH NORTHEAST ALONG THE FRONT TODAY AND TONIGHT...CONTINUING TO PUMP WARM AND MOIST AIR NORTHWARD AHEAD OF IT. TIME HEIGHTS AND FORECAST SOUNDINGS CONTINUE TO SHOW A SATURATED COLUMN THROUGH THE THIS AFTERNOON AND TONIGHT. THUS HAVE RAISED POPS TOWARD 100 FOR MUCH OF THE DAY ACROSS MOST OF THE FORECAST AREA. ALSO GIVEN THE ONGOING RAIN AND EVAPORATIVE COOLING...NOT EXPECTED TOO MUCH OF A RISE IN TEMPS TODAY. HAVE TRENDED HIGHS 3-5 DEGREE LOWER THAN THE PREVIOUS FORECAST. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ISSUED AT 325 AM EDT FRI MAR 13 2015 THE MAIN FOCUS OF THE SHORT TERM PERIOD WILL BE END TIME OF RAINFALL ON SATURDAY. HIGH CONFIDENCE IN WIDESPREAD RAINFALL ACROSS SOUTHERN TWO-THIRDS OF CENTRAL INDIANA THROUGH TONIGHT AS LOW PRESSURE SYSTEM TRACKS ACROSS TENNESSEE AND OHIO VALLEYS. HOWEVER...CONFIDENCE IS SLIGHTLY LOWER IN REGARD TO PRECIP TIMING OVER THE NORTHWESTERN COUNTIES. GFS AND NAM ARE IN AGREEMENT WITH DRIER AIR FILTERING INTO THE NORTHWESTERN COUNTIES BY THIS EVENING...WHILE THE EURO IS THE OUTLYING MODEL. DECIDED TO TREND TOWARD THE GFS AND NAM...SO LOWERED POPS FROM DEFINITE TO LIKELY OVER THOSE PARTICULAR COUNTIES THIS EVENING...CONTINUING TO TREND DOWN TO CHANCE AND FINALLY NO POPS BETWEEN SAT 06-12Z OVER NORTHWEST COUNTIES. AS SYSTEM PUSHES FARTHER EAST ON SATURDAY...CONTINUED TREND OF LOWERING POPS FROM NORTHWEST TO SOUTHEAST OVER THE REMAINDER OF CENTRAL INDIANA...WITH ALL OF CENTRAL INDIANA DRY BY SATURDAY EVENING. AS RIDGE ALOFT STRENGTHENS...DRY CONDITIONS WILL PREVAIL THROUGH SUNDAY NIGHT. HIGH TEMPERATURES THROUGH THE SHORT TERM PERIOD WILL TOP OFF IN THE 50S. CLOUD COVER AND RAIN WILL KEEP OVERNIGHT LOWS TONIGHT IN THE MID TO UPPER 40S...BUT OVERNIGHT LOWS WILL DIP INTO THE 30S ON SATURDAY AND SUNDAY NIGHTS WITH BETTER RADIATIONAL COOLING. && .LONG TERM /MONDAY THROUGH FRIDAY/... ISSUED AT 325 AM EDT FRI MAR 13 2015 THE LONG RANGE FORECAST CONTINUES TO LOOK DRY AS AN UPPER RIDGE BUILDS OVER THE REGION AND MAINTAINS ITS HOLD FOR THE DURATION OF THIS PERIOD. CENTRAL INDIANA CAN EXPECT DRY WEATHER AND WARMER THAN NORMAL TEMPERATURES. THE ONLY EXCEPTION BEING THAT MONDAY NIGHT INTO EARLY TUESDAY A WEAK AND DRY COLD FRONT WILL MOVE THROUGH THE AREA AND HIGHS ON TUESDAY ONLY MAKE IT INTO THE UPPER 40S TO AROUND 50. INITIALIZATION OF SUPER BLEND APPEARS TO BODE WELL WITH THE CURRENT FORECAST SO NO MAJOR ADJUSTMENTS WERE NEEDED AT THIS TIME. && .AVIATION /DISCUSSION FOR 131500Z TAF ISSUANCE/... ISSUED AT 1040 AM EDT FRI MAR 13 2015 CONDITIONS ARE DETERIORATING A LITTLE FASTER THAN FORECAST SO SPED UP THE ARRIVAL OF IFR CONDITIONS AT ALL BUT KLAF. WINDS ARE ALSO RETAINING EASTERLY COMPONENT LONGER SO PUSHED BACK TIMING OF SHIFT TO SOUTHERLY TIL LATE AFTERNOON OR EVENING. PREVIOUS DISCUSSION FOLLOWS... CONFIDENCE REMAINS HIGH THAT VFR CONDITIONS WILL START DETERIORATING TO AT LEAST TO MVFR FROM THE SOUTHWEST THROUGH THIS MORNING. LOOKING LIKE A PROLONGED PERIOD OF MODERATE RAIN AT HUF AND BMG AND AFTER 14Z AT IND. LAF MAY BE THE ONLY SITE THAT DOES NOT DROP TO WORSE THAN MVFR TODAY AND TONIGHT. THE RAIN SHOULD BE LIGHTER THERE AS WELL. THE OTHER SITES SHOULD SEE IFR OR WORSE AFTER THE RAIN MOVES IN AND CONTINUES THROUGH TONIGHT AS A FRONTAL BOUNDARY STRETCHES OUT NEAR THE OHIO RIVER. WINDS WILL BE SOUTHEAST LESS THAN 10 KNOTS THROUGH TODAY AND SOUTH LESS THAN 10 KNOTS TONIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ060>065-067>072. && SYNOPSIS...TDUD NEAR TERM...PUMA SHORT TERM...TDUD LONG TERM....SMF AVIATION...SMF/CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Mar 13, 5:38 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 538 AM EDT FRI MAR 13 2015 INZ036-045>047-052-054>057-140945- MONTGOMERY-PUTNAM-HENDRICKS-MARION-CLAY-MORGAN-JOHNSON-SHELBY- RUSH- 538 AM EDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: HEAVY RAIN. HAZARDS: FLOODING IN LOW LYING AREAS. TIMING: TODAY THROUGH TONIGHT. DISCUSSION: RAIN WILL BE HEAVY AT TIMES AS A LOW PRESSURE SYSTEM PASSES TO THE SOUTH OF CENTRAL INDIANA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: RAIN WILL CONTINUE THROUGH SATURDAY AFTERNOON. THIS MAY CAUSE FLOODING TO DEVELOP IN LOW LYING AREAS OF FIELDS AND ALONG CREEKS AND STREAMS. DISCUSSION: A WEATHER SYSTEM LIFTING FROM THE GULF INTO THE OHIO VALLEY WILL YIELD ONE TO TWO INCHES OF RAIN BEFORE ENDING MIDDAY SATURDAY. THIS RAIN COMBINED WITH PREVIOUS RAINFALL AND SNOW MELT MAY CAUSE MINOR FLOODING ACROSS PORTIONS OF CENTRAL INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-053-140945- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-OWEN- 538 AM EDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: MINOR RIVER FLOODING WILL PERSIST AND BECOME MORE WIDESPREAD. HAZARDS: FLOODING. TIMING: FLOODING WILL BE ONGOING. DISCUSSION: RAIN WILL ARRIVE THIS MORNING...CONTRIBUTING TO MINOR RIVER FLOODING THAT IS ALREADY OCCURRING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: MINOR FLOODING WILL CONTINUE TO EXPAND ALONG AREA RIVERS THIS WEEKEND AND NEXT WEEK. DISCUSSION: RAIN WILL BE HEAVY AT TIMES WITH TOTALS FROM ONE TO TWO INCHES POSSIBLE BY MIDDAY SATURDAY. THIS RAIN FALLING ON WET OR FROZEN GROUND WILL CAUSE ADDITIONAL MINOR FLOODING OF FIELDS AND STREAMS THAT MAY OVERFLOW INTO ADJACENT ROADWAYS. THIS ADDITIONAL RAINFALL MAY PROLONG HIGH WATER ALONG MAIN STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-030-031-037>042-048-049-140945- CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-HANCOCK-HENRY- 538 AM EDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: MODERATE RAIN. HAZARDS: NONE. TIMING: TODAY AND TONIGHT. DISCUSSION: RAIN WILL START THIS MORNING AS A SYSTEM PASSES TO THE SOUTH OF CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: HEAVY RAIN AT TIMES THROUGH SATURDAY WILL LIKELY CAUSE MINOR FLOODING OF LOW LYING AREAS ALONG CREEKS AND STREAMS. DISCUSSION: RAINFALL OF AROUND ONE INCH THROUGH MID DAY SATURDAY WILL FALL ON WET OR FROZEN GROUND LEADING TO RAPID RUNOFF AND MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-140945- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 538 AM EDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: MAJOR RIVER FLOODING AND WIDESPREAD FLOODING. HAZARDS: FLOODING. TIMING: FLOODING WILL INTENSIFY THROUGH TODAY AND TONIGHT DISCUSSION: HEAVY RAIN WILL ARRIVE THIS MORNING...CONTRIBUTING FURTHER TO FLOODING OF RIVERS. A FLOOD WATCH IS IN EFFECT FOR OVER 2 INCHES OF RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: MAJOR FLOODING COULD EXPAND ALONG AREA RIVERS THIS WEEKEND AND NEXT WEEK. DISCUSSION: RAIN WILL BE HEAVY AT TIMES WITH TOTALS FROM 2 TO 3 INCHES POSSIBLE BY MIDDAY SATURDAY. THIS RAIN FALLING ON WET OR FROZEN GROUND WILL CAUSE ADDITIONAL FLOODING OF FIELDS AND STREAMS THAT MAY OVERFLOW INTO ADJACENT ROADWAYS. THIS ADDITIONAL RAINFALL MAY PROLONG HIGH WATER ALONG MAIN STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Mar 13, 9:58 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
958 AM EDT FRI MAR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM RAIN 4 E VINCENNES 38.68N 87.46W
03/13/2015 KNOX IN CO-OP OBSERVER
STORM TOTAL OF 1.10 INCHES AS OF 10 AM.
&&
LEEThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 11:10 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Mar 13, 11:10 AM EDT | River Flood Warning | IND | Lawrence, Martin | 8 days |
| Mar 13, 11:10 AM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 8 days |
| Mar 13, 11:10 AM EDT | River Flood Warning | IND | Bartholomew | 57 hr |
| Mar 13, 11:10 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 4 days |
| Mar 13, 11:10 AM EDT | River Flood Warning | IND | Knox | 7 days |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.